Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Birmingham, AL

April 4, 200739 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Apr 4, 2007, 2:41 PM CDT for 39 counties in Alabama. It took effect at Apr 5, 2007, 4:45 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2007, 2:41 PM CDT (19:41 UTC)
In effect from
Apr 5, 2007, 4:45 AM CDT
Expired
Apr 5, 2007, 6:00 PM CDT
In force
13 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 041941
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CDT WED APR 4 2007

...A DRY AIRMASS WILL RESULT IN POTENTIALLY DANGEROUS BURNING
CONDITIONS TOMORROW...

.DESPITE THE MUCH NEEDED MOISTURE RECEIVED ACROSS MUCH OF CENTRAL
ALABAMA...A DRY AIRMASS BUILDING ACROSS THE STATE WILL RESULT IN
POTENTIALLY DANGEROUS BURNING CONDITIONS. 

ALZ019>023-025-027>050-050345-
/O.NEW.KBMX.FW.W.0001.070405T1700Z-070406T0000Z/
CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-
TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
241 PM CDT WED APR 4 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY. 

DRY FUEL MOISTURE CONDITIONS AND RELATIVE HUMIDITY AT OR BELOW 25
PERCENT TOMORROW AFTERNOON WILL CREATE POTENTIALLY DANGEROUS FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.


$$
2 follow-up statements
000 
WWUS84 KBMX 050357
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1057 PM CDT WED APR 4 2007

...A DRY AIRMASS WILL RESULT IN POTENTIALLY DANGEROUS BURNING
CONDITIONS TOMORROW...

.DESPITE THE MUCH NEEDED MOISTURE RECEIVED ACROSS MUCH OF CENTRAL
ALABAMA...A DRY AIRMASS BUILDING ACROSS THE STATE WILL RESULT IN
POTENTIALLY DANGEROUS BURNING CONDITIONS.

ALZ019>023-025-027>050-051200-
/O.CON.KBMX.FW.W.0001.070405T1700Z-070406T0000Z/
CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-
TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1057 PM CDT WED APR 4 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT
THURSDAY...

DRY FUEL MOISTURE CONDITIONS AND RELATIVE HUMIDITY AT OR BELOW 25
PERCENT TOMORROW AFTERNOON WILL CREATE POTENTIALLY DANGEROUS FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$
000 
WWUS84 KBMX 050945
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 AM CDT THU APR 5 2007

...A DRY AIRMASS WILL RESULT IN POTENTIALLY DANGEROUS BURNING
CONDITIONS THIS AFTERNOON...

.DESPITE THE MUCH NEEDED RAIN RECEIVED ACROSS PARTS OF CENTRAL
ALABAMA...A DRY AIRMASS BUILDING IN FROM THE NORTH WILL RESULT IN
POTENTIALLY DANGEROUS BURNING CONDITIONS.

ALZ011>015-017-018-024-026-052300-
/O.EXB.KBMX.FW.W.0001.070405T1800Z-070405T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-JEFFERSON-
ST. CLAIR-
445 AM CDT THU APR 5 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$

ALZ019>023-025-027>050-052300-
/O.EXT.KBMX.FW.W.0001.070405T1800Z-070405T2300Z/
CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-
TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
445 AM CDT THU APR 5 2007

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITIES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 4, 10:39 AM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Apr 4, 10:39 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1039 AM CDT WED APR 4 2007

.UPDATE...
MADE A FEW ADJUSTMENTS TO THE TODAY TIME PERIOD NOW THAT THE RAIN
HAS EXITED THE CWA AND SIGNIFICANT CLEARING IS TAKING PLACE.
BUMPED TEMPERATURES UP SLIGHTLY FOR ALL AREAS...GENERALLY 2 TO 5
DEGREES BASED ON THE CURRENT WARMING TREND AND UPSTREAM TRENDS.
COLD AIR ADVECTION CONTINUES TO INCREASE BUT RIGHT NOW IT LOOKS AS
IF THE HIGH SUN ANGLE WILL OFFSET A GOOD BIT OF THE ADVECTION.
WINDS CONTINUE TO INCREASE WITH SUSTAINED SPEEDS NOW IN THE LOW
TEENS BEHIND THE FRONT. OTHERWISE...NO SIGNIFICANT CHANGES MADE.

12/SIRMON

.UPDATE...ADDED THE 12Z AVIATION DISCUSSION.

&&

PREVIOUS DISCUSSION...TODAY THROUGH FRIDAY. CURRENTLY COLD FRONT
ACROSS NORTHERN MISSISSIPPI AND STRETCHES NORTHEASTWARD INTO
MIDDLE TENNESSEE...JUST CLIPPING NORTHWESTERN ALABAMA. CURRENT
RADAR CURRENT RADAR DEPICTS WIDESPREAD RAIN JUST AHEAD OF THE
FRONT AND IMPACTING MUCH OF NORTHERN AND CENTRAL ALABAMA. THE MAIN
OUTFLOW BOUNDARY IS WELL AHEAD OF THE FRONT THIS MORNING...WITH
STORMS IMPACTING AREAS FROM JACKSON MISSISSIPPI TO MONTGOMERY TO
COLUMBUS GEORGIA. MOST OF THE ACTIVITY WITH THIS BOUNDARY HAVE
BEEN STRONG THROUGH THE MORNING. THIS LINE WILL CONTINUE TO
PROGRESS SOUTHWARD THROUGH THE MORNING. RAIN WILL CONTINUE TO
THROUGH THE FIRST PART OF THE DAY...WITH CLEARING THIS AFTERNOON.
TEMPERATURES TODAY WILL BE COOLER TODAY.

THIS COOLING TREND WILL CONTINUE THROUGH THE REST OF THE WEEK.
LOWS WILL DROP INTO THE 30S FOR THURSDAY AND FRIDAY MORNING.
FRIDAY WILL SEE SOME RETURN OF CLOUDS AS A DISTURBANCE WILL ROLL
THROUGH THE AREA. AT THIS POINT THE AIRMASS APPEARS TO DRY FOR
PRECIPITATION. THIS CLOUD COVER WILL HELP KEEP TEMPERATURES ABOVE
FREEZING FOR MOST SPOTS IN CENTRAL ALABAMA. A FEW AREAS PRONE TO
BE COOLER MAY SEE FREEZING TEMPERATURES AS EARLY AS FRIDAY
MORNING...ESPECIALLY IN NORTHEASTERN ALABAMA.

SATURDAY THROUGH TUESDAY...
DRY AND BELOW NORMAL CONDITIONS CONTINUES THROUGH MONDAY...WITH
NEAR NORMAL TEMPERATURES ON TUESDAY. THE MAIN STORY WILL BE THE
LOW TEMPERATURES ON SATURDAY...SUNDAY...AND MONDAY MORNINGS. A
STRONG UPPER LEVEL TROUGH WILL REMAIN POSITIONED IN THE GREAT
LAKES AND NORTHEAST. THIS COMBINED WITH SEVERAL REINFORCING SHOTS
OF COLD AIR WILL ALLOW A VERY COLD AIRMASS TO DROP INTO THE
SOUTHEAST THIS WEEKEND. ON SATURDAY MORNING...TEMPERATURES WILL
FALL BELOW FREEZING IN NORTHEASTERN ALABAMA. A FEW AREAS PRONE TO
BE COOLER THAN SURROUNDING AREAS IN EAST CENTRAL ALABAMA WILL ALSO
FALL TO NEAR FREEZING. SUNDAY MORNING LOOKS TO BE THE COLDEST
MORNING OF THE WEEKEND...MOST OF CENTRAL ALABAMA WILL BE AT OR
BELOW FREEZING WITH LOWS IN THE MID 20S TO LOW 30S ACROSS MUCH OF
THE AREA. MONDAY MORNING LOOKS TO BE A LITTLE WARMER AS THE THE
TROUGH BEGINS TO EXIT THE EAST...HOWEVER MANY LOCATIONS WILL SEE
FREEZING TEMPERATURES ONCE AGAIN FOR THE NORTHERN HALF OF ALABAMA.
WILL NEED TO KEEP AN EYE ON MONDAY MORNING AS MODELS DISAGREE WITH
THE TIMING OF THE COLD ACTUALLY LEAVING THE REGION. TUESDAY WILL
BE WARMER AS CLOUDS BEGIN TO WORK BACK INTO THE AREA AHEAD OF A
POTENTIAL SYSTEM BY THE MIDDLE OF THE WEEK.

16/AARON

&&

.AVIATION...DISCUSSION FOR 12Z TAFS.

COLD FRONT NEARING TCL/BHM AT ISSUANCE TIME. THE FRONT WILL CONTINUE
SOUTHWARD AND CLEAR CENTRAL ALABAMA BY 18Z. AN AREA OF GENERALLY
MVFR CEILINGS AND VIS WERE IN THE VICINITY OF THE FRONT. THERE MAY
ACTUALLY BE SOME IFR CEILINGS LURKING AROUND...BUT CONFIDENCE IN
BEING AT ANY ONE TERMINAL FOR ANY PERIOD OF TIME WAS LOW. WILL
ADDRESS THE CEILINGS AND VIS WITH TEMPO GROUPS THROUGH 15-16Z FRO
THE NORTHERN TERMINALS. THEREAFTER...EXPECT IMPROVEMENT TO VFR
CONDITIONS THE REMAINDER OF THE FORECAST. A FEW SHOWERS REMAIN NEAR
MGM/TOI OUT AHEAD OF THE FRONT. ENDED THESE SHOWERS BY 14Z AND TOOK
THE SAME TREND AS THE NORTHERN SITES WITH MVFR CEILINGS AND VIS
DEVELOPING. SOUTHERN SITES SHOULD SEE IMPROVE BY AROUND 18Z. BREEZY
CONDITIONS WILL OCCUR BEHIND THE FRONT WITH NORTHWEST WINDS 11-16
KTS DURING DAYLIGHT HOURS...DECREASING BY 02Z.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM FOR THE ENTIRE AREA.

&&
Hazardous weather outlook, Apr 4, 1:36 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CDT WED APR 4 2007

ALZ011>015-017>050-051800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
136 PM CDT WED APR 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SURFACE HIGH PRESSURE ORIGINATING FROM FAR NORTHERN CANADA WILL
USHER A COLD AIRMASS INTO THE SOUTHEAST. THIS COLD AIR WILL HANG
AROUND THROUGH THE WEEKEND INTO EARLY NEXT WEEK. LOW TEMPERATURES ON
THURSDAY AND FRIDAY MORNING WILL DROP INTO THE 30S AREAWIDE...BUT
FREEZING CONDITIONS WILL BE LIMITED TO THE NORMALLY COOLER VALLEY AND
RURAL LOCATIONS IN NORTH CENTRAL ALABAMA. SATURDAY MORNING...A MORE
WIDESPREAD FREEZE IS POSSIBLE ACROSS NORTH CENTRAL ALABAMA. SUNDAY
MORNING LOOKS LIKE THE COLDEST MORNING WITH A WIDESPREAD FREEZE
POSSIBLE. TEMPERATURES MAY DIP INTO THE MID 20S FOR THE NORMALLY
COOLER LOCATIONS. SOME MODERATION IS EXPECTED BY MONDAY MORNING
LIMITING THE COVERAGE OF ANOTHER FREEZE TO NORTH CENTRAL ALABAMA.

DUE TO THE ABNORMALLY WARM CONDITIONS EXPERIENCED THE PAST FEW
WEEKS...THE GROWING SEASON IS WELL UNDERWAY ACROSS CENTRAL ALABAMA.
ACTION MAY BECOME NECESSARY TO PROTECT SENSITIVE VEGETATION FROM THE
COLD. PLEASE STAY TUNED FOR FURTHER STATEMENTS ON THE UPCOMING COLD
WEATHER.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 11:56 PM CDTSevere Thunderstorm WarningBMXWalker64 min
Apr 4, 5:57 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more7 hr

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.